Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 17, NWS North Platte, NE

March 27, 202626 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 27, 2026, 6:52 AM MDT for 26 counties in Nebraska. It took effect at Mar 28, 2026, 8:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 6:52 AM MDT (12:52 UTC)
In effect from
Mar 28, 2026, 8:00 AM MDT
Expired
Mar 28, 2026, 8:00 PM MDT
In force
12 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

536 
WWUS83 KLBF 271252
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
752 AM CDT Fri Mar 27 2026

...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY AFTERNOON...

NEZ204-206-208>210-219-272200-
/O.UPG.KLBF.FW.A.0010.260328T1500Z-260329T0200Z/
/O.NEW.KLBF.FW.W.0017.260328T1400Z-260329T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
752 AM CDT Fri Mar 27 2026 /652 AM MDT Fri Mar 27 2026/

...RED FLAG WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY FOR VERY LOW HUMIDITY AND STRONG 
SOUTHERLY WINDS...

The National Weather Service in North Platte has issued a Red
Flag Warning for very low humidity and strong southwesterly winds,
which is in effect from 9 AM CDT /8 AM MDT/ to 9 PM CDT /8 PM 
MDT/ Saturday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...10 AM CDT to 9 PM CDT Saturday.

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...Falling to 10 to 15 percent.

* TEMPERATURES...Upper 60s east, upper 70s west.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts may spread rapidly and be difficult 
  to control.

* ADDITIONAL DETAILS...very poor overnight humidity recovery is
  expected Friday night into Saturday morning and could favor an 
  earlier start to critical conditions to portions of the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMJ
3 follow-up statements
257 
WWUS83 KLBF 271921
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
221 PM CDT Fri Mar 27 2026

...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY AFTERNOON...

NEZ204-206-208>210-219-280600-
/O.CON.KLBF.FW.W.0017.260328T1400Z-260329T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
221 PM CDT Fri Mar 27 2026 /121 PM MDT Fri Mar 27 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO
9 PM CDT /8 PM MDT/ SATURDAY FOR VERY LOW HUMIDITY AND STRONG
SOUTHERLY WINDS...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...9 AM CDT to 9 PM CDT Saturday.

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...Falling to 10 to 15 percent.

* TEMPERATURES...Upper 60s east, upper 70s west.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts may spread rapidly and be difficult 
  to control.

* ADDITIONAL DETAILS...very poor overnight humidity recovery is
  expected Friday night into Saturday morning and could favor an
  earlier start to critical conditions for portions of the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
150 
WWUS83 KLBF 280501
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1201 AM CDT Sat Mar 28 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

NEZ204-206-208>210-219-290200-
/O.CON.KLBF.FW.W.0017.260328T1400Z-260329T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
1201 AM CDT Sat Mar 28 2026 /1101 PM MDT Fri Mar 27 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO
9 PM CDT /8 PM MDT/ SATURDAY FOR VERY LOW HUMIDITY AND STRONG
SOUTHERLY WINDS...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...9 AM CDT to 9 PM CDT Saturday.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 to 18 percent during the
  afternoon hours. 

* TEMPERATURES...Mid 60s to mid 70s, warmest across western
  Nebraska.  

* LIGHTNING...None expected.

* IMPACTS...Any fire starts may spread rapidly and be difficult 
  to control.

* ADDITIONAL DETAILS...very poor overnight humidity recovery is 
  expected Friday night into Saturday morning and could favor an 
  earlier start to critical conditions for portions of the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Taylor
752 
WWUS83 KLBF 282028
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
328 PM CDT Sat Mar 28 2026

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH THIS EVENING...

NEZ204-206-208>210-219-290145-
/O.CON.KLBF.FW.W.0017.000000T0000Z-260329T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
328 PM CDT Sat Mar 28 2026 /228 PM MDT Sat Mar 28 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR VERY LOW HUMIDITY AND STRONG SOUTHERLY WINDS...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...Until 9 PM CDT Saturday.

* WINDS...South 15 to 25 mph with gusts up to 40 mph, strongest
  east of Highway 183.

* RELATIVE HUMIDITY...Falling to around 15 percent.

* TEMPERATURES...Middle 60s east, lower 70s west.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts may spread rapidly and be difficult 
  to control.

* ADDITIONAL DETAILS...humidity recovery will again be poor
  Saturday night into Sunday, with peak values around 40 to 60 
  percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 27, 5:43 AM MDT, 1 hour 9 minutes earlier. Its key messages:

  • Critical fire weather conditions are appearing likely for Saturday, as strong south winds develop with the warm temperatures and low humidity. A Fire Weather Watch will remain in effect for Saturday into Saturday evening.
  • Well above average temperatures Sunday and Monday, bringing a return of near critical to critical fire weather conditions. Fire weather concerns may continue Tuesday behind a cold front.
  • Precipitation chances increase Tuesday night through Thursday. Confidence in the location and any amounts of precipitation expected remains very low for now.
Area forecast discussion, Mar 27, 5:43 AM MDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
643 AM CDT Fri Mar 27 2026

.KEY MESSAGES...

- Critical fire weather conditions are appearing likely for Saturday,
  as strong south winds develop with the warm temperatures and
  low humidity. A Fire Weather Watch will remain in effect for
  Saturday into Saturday evening.

- Well above average temperatures Sunday and Monday, bringing a
  return of near critical to critical fire weather conditions.
  Fire weather concerns may continue Tuesday behind a cold
  front.

- Precipitation chances increase Tuesday night through Thursday.
  Confidence in the location and any amounts of precipitation
  expected remains very low for now.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 117 AM CDT Fri Mar 27 2026

Upper level ridging will dominate the weather pattern through
Saturday night. Fire weather concerns will continue to be main story
with likely seeing critical conditions developing Saturday.

First today, A cold front that crossed the area early Thursday will
bring cooler temperatures to the area. Despite the cooler
temperatures fire weather concerns remain due to the very dry
conditions across the area. Lowest relative humidity and winds today
do not coincide, as the gustier north to northeast winds will be
this morning, then decrease this afternoon during the period of
lowest relative humidity. Due to these reasons, no fire weather
headlines should be needed.

By tonight, surface high pressure will quickly translate eastward
across the area. A leeward surface trough will deepen across Wyoming
and Colorado. As this occurs the surface pressure gradient will
begin to quickly tighten overnight. Winds will shift to the
southeast and increase quickly after midnight. Humidity recovery
tonight will be poor to say the least, with max humidity values
expected to be in the 35-45% range. This will set the stage for a
likely critical fire weather day Saturday into Saturday evening. As
the pressure gradient continues to tighten, very strong south winds
will increase during the morning with widespread gusts to around 45
mph. As the the pressure gradient relaxes some by afternoon, winds
do go down some for areas along and west of Highway 61. As humidity
values drop into the 12-18% range by afternoon, we will continue the
Fire Weather Watch for all of western and north central Nebraska.
Winds do go down Saturday night, but southerly wind gusts of 20-25
mph will likely continue into at least the early evening for areas
along and east of Highway 83. Humidity recovery Saturday night will
only be moderate with max values of 55-65% expected by Sunday
morning.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 117 AM CDT Fri Mar 27 2026

Much above normal temperatures will persist Sunday and Monday, and
possibly into Tuesday. Fire weather concerns will likely persist
each day as well.

On Sunday, a weak cold front will move through. The NAM has cooler
H85 temperatures and has surface winds backed to the northeast. The
GFS is warmer and keep winds northwest.  Kept temperatures as
forecast by the NBM from around 75 north central to 80 to 85 south.
Winds are forecast to be northerly 10 to 15 mph east, and northwest 10
to 20 mph across the west. Lowest RH in the afternoon will be 10 to
15 percent west of Valentine through Broken Bow. This will bring
near critical fire weather conditions across the west and central,
with wind gusts the limiting factor at this time.

Winds will veer around to become light south and southeast Sunday
night as skies become mostly cloudy. Lows will be mild from 40 to
45.

Monday is expected to be the warmest day. An upper trough will
advance across Idaho into Western Montana, bringing a strong thermal
ridge across Nebraska and southern South Dakota with H85
temperatures as warm as 25C. A surface low pressure center is
forecast to move from northeast Wyoming into southwest South Dakota.
Surface winds may be gusty westerly up to 30 mph across the western
Sandhills and south to southwest further east 10 to 20 mph.
Afternoon humidity will once again be as low as 10 to 15 percent
west of Valentine through Broken Bow. Critical fire weather
conditions may be reached across the western Sandhills, with
elevated to near critical across the remainder of the area.

A cold front is shown to move into western Nebraska Monday night,
and through the forecast area as early as 18Z Tuesday. Could see a
few post frontal rain showers Monday night into Tuesday, mainly
across the western Sandhills and northern Nebraska. Currently POPS
are only 20 percent for these areas, and NBM probability of greater
than 0.01 inch is only 20 to 25 percent. Previous model runs were
slower with the cold front, and therefore the NBM forecasts highs
from the upper 60s to upper 70s. Gusty northwest winds 20 to 30 mph
combine with afternoon humidity as low as the upper teens south to
lower 20s north, for near critical fire weather conditions.

A pattern change is still expected Tuesday night through Thursday. A
longwave upper trough will move into the Pacific Northwest, as a
shortwave trough ahead of this feature moves across the Central
Plains Wednesday night into Thursday. Still plenty of differences
remain between the GFS, GEM, and ECMWF wrt timing and location.
While at least low chances (20 to 40 percent) exist, the most
favorable timeframe is Wednesday night into Thursday across the
eastern half of Nebraska per the 00Z GFS, and Tuesday night into
Wednesday night per the GEM across Nebraska. The ECMWF is largely
dry during this time period. The NBM probability of at least a tenth
of an inch is from 25 to 35 percent Wednesday into Wednesday night.
Confidence in the location and any amounts of precipitation expected
remains very low for now. Trends will continue to be monitored, but
this could at least lead to a brief reprieve from the daily threats
for critical fire weather conditions across the area. Highs
Wednesday are forecast to cool to upper 40s to mid 50s Wednesday,
with 50s and 60s Thursday.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 633 AM CDT Fri Mar 27 2026

VFR conditions will continue the next 24 hours. At KLBF, a light
northwest wind, will increase with gusts to near 20kts 15Z-19Z,
then light winds 10kts or less into this evening. A southeast
wind will increase late evening, with gusts to 20kts after 06Z.
At KVTN, winds will remain 12kts or less today into this
evening. A southerly wind will increase by 06Z with gusts
through 12Z to 25kts. LLWS also forecast by 10Z Saturday at
20050KT. Skies FEW-SCT250 expected today into tonight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Saturday
evening for NEZ204-206-208>210-219.

&&

SHORT TERM...Taylor
LONG TERM...Roberg
AVIATION...Roberg
Hazardous weather outlook, Mar 27, 3:11 AM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
411 AM CDT Fri Mar 27 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-280915-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
411 AM CDT Fri Mar 27 2026 /311 AM MDT Fri Mar 27 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

Hazardous weather in not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Fire Weather Watch is in effect for all of western and north
central Nebraska on Saturday due to warm, dry, and windy conditions.

Fire weather concerns are expected to continue Sunday through
Tuesday next week, as temperatures warm again this weekend. Low
relative humidity and gusty winds will be possible each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.